MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 25MJ-501
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Ventricular Fibrillation (2130)
Date of Event 03/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2018, a 25mm masters valve was implanted due to regurgitation and coronary heart disease.During a follow-up visit on (b)(6) 2018, the patient was noted to have pre-operative ventricular fibrillation and post-operative cardiogenic shock.The patient was reported to have expired.
 
Additional Manufacturer Narrative
An event of pre-operative ventricular fibrillation, post-operative cardiogenic shock, and patient death due to post-operative complications was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2018, a 25mm masters valve was implanted due to regurgitation and coronary heart disease.During a follow-up visit on (b)(6) 2018, the patient was noted to have pre-operative ventricular fibrillation and post-operative cardiogenic shock.The patient was reported to have expired the same day due to post-operative complications.Per the site, the death is unrelated to the device performance.

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key9329484
Report Number2648612-2019-00097
Device Sequence Number16248070
Product Code LWQ
UDI-Device Identifier05414734006354
UDI-Public05414734006354
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2021
Device Model Number25MJ-501
Device Catalogue Number25MJ-501
Device Lot Number5625029
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age66 YR